Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 44, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 3, 2020, 4:04 PM MDT for Cheyenne County, Colorado. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2020, 4:04 PM MDT (22:04 UTC)
- Expired
- Jun 3, 2020, 5:00 PM MDT
- In force
- 56 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 98 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 2360 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:45 PM MDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 3, 1:45 PM MDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Goodland KS 145 PM MDT Wed Jun 3 2020 .SHORT TERM...(This evening through Friday) Issued at 145 PM MDT Wed Jun 3 2020 Tonight...strong to severe thunderstorms are expected to continue moving east-southeast through early evening before losing their severity and eventually dissipating a few hours after midnight. Low temperatures are expected to be in the mid 50s to low 60s. Thursday-Thursday night...there is a slight chance for late afternoon and evening thunderstorms as another weather disturbance moves through under northwest flow aloft. Areal coverage appears to be much less compared to the past few days but we continue to advertise that severe storms are possible. High temperatures are expected to be in the low 90s to near 100. Low temperatures are expected to fall into the mid 50s to mid 60s. Friday...at present time it appears that we'll be thunderstorm free during the day but will have to watch the far western/northwest fringes closely as GFS advertising another disturbance approaching per 700-500mb relative humidity. High temperatures reach the mid 90s to around 100. .LONG TERM...(Friday Night through Wednesday) Issued at 1254 PM MDT Wed Jun 3 2020 For this extended discussion the same pattern continues. An upper- level ridge building over the High Plains with an upper-level close low over the SOCAL coast. This low will move up the west side of the ridge and become an open wave by the time it reached the top of the axis. Later in the period, the ridge will move eastward while a trough moves into the Rockies from the PACNORWEST and bring with it an associated surface front that looks to impact the area on Monday night through Tuesday. So this pattern will produce temperatures above normal Saturday through Monday (Middle to upper 90s) with a slight chances of afternoon and evening thunderstorms associated with open wave within the southwestern flow on the western side of the ridge. Followed by a chance of precipitation Monday night into Tuesday with the front passing through the area. Behind the front, Tuesday and Wednesday will see temps closer to normal (upper 70s to lower 80s). && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1050 AM MDT Wed Jun 3 2020 For KGLD and KMCK, vfr conditions are expected through the period outside of any convection. Winds outside of any convection are expected to be below 12kts and will be variable in direction through the next 24 hours. Showers and thunderstorms will be possible at KGLD in the 22z-00z timeframe and KMCK in the 00z-03z timeframe. Primary hazards will be outflow wind gusts over 50kts, large hail, locally heavy rainfall and a small threat for blowing dust due to the strong outflow. Any of these hazards could produce sub vfr conditions. At this time have a VCTS mention until confidence increases in specific timing and hazard of a thunderstorm impacting either terminal. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...BW AVIATION...99
Hazardous weather outlook, Jun 3, 1:10 PM MDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 110 PM MDT Wed Jun 3 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 110 PM MDT Wed Jun 3 2020 /210 PM CDT Wed Jun 3 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... There is a Slight Risk for severe thunderstorms across the majority of the Tri-State area through 9 PM MDT (10 PM CDT). A Marginal Risk for severe weather is in place for the remainder of the area. Hail up to the size of golf balls, damaging wind gusts to 70 mph and locally heavy rainfall which could cause flash flooding are all possible. The strong and sudden wind gusts could produce blowing dust and significant reductions in visibility. Landspout tornados will also be possible primarily along and west of the Colorado Kansas border for the first few hours of thunderstorm development. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... There is a Marginal Risk for severe thunderstorms across the majority of the Tri-State area during the late afternoon and evening hours on Thursday. Large hail and damaging winds are the primary hazards. Elevated fire weather conditions are expected across far eastern Saturday. Critical fire weather conditions are expected across far eastern Colorado Sunday. If trends continue a Fire Weather Watch will be issued in the next day or two. Near critical fire weather conditions are expected across far eastern Colorado Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed from 2 PM MDT (3 PM CDT) through 9 PM MDT (10 PM CDT). We would appreciate reports of severe weather via telephone and social media.
In the hours before
Local storm report, Jun 3, 3:36 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
336 PM MDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 2 ESE IDALIA 39.69N 102.26W
06/03/2020 E1.00 INCH YUMA CO PUBLIC
&&Local storm report, Jun 3, 3:43 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
343 PM MDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 6 SSE BEECHER ISLAND 39.79N 102.09W
06/03/2020 E0.70 INCH YUMA CO TRAINED SPOTTER
&&Special weather statement, Jun 3, 3:51 PM MDT, 13 minutes before
Special Weather Statement National Weather Service Goodland KS 351 PM MDT Wed Jun 3 2020 COZ091-032215- Kit Carson County CO- 351 PM MDT Wed Jun 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KIT CARSON COUNTY UNTIL 415 PM MDT... At 351 PM MDT, trained weather spotters reported a strong thunderstorm over Bethune, or 7 miles west of Burlington, moving east at 5 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Burlington and Bethune. This includes the following highways... Interstate 70 in Colorado between mile markers 423 and 440. Highway 385 between mile markers 178 and 194. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3924 10256 3940 10250 3940 10219 3916 10227 TIME...MOT...LOC 2151Z 277DEG 6KT 3930 10241 Husted
Local storm report, Jun 3, 3:55 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
355 PM MDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL IDALIA 39.70N 102.30W
06/03/2020 E1.50 INCH YUMA CO PUBLIC
RELAYED VIA SOCIAL MEDIA.
&&
JBHLocal storm report, Jun 3, 3:57 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
357 PM MDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 3 ESE VONA 39.29N 102.69W
06/03/2020 E0.70 INCH KIT CARSON CO PUBLIC
PEA TO DIME-SIZED HAIL REPORTED BETWEEN MILE
MARKERS 412-417 OF I-70.
&&
MRCSpecial weather statement, Jun 3, 4:01 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Goodland KS
401 PM MDT Wed Jun 3 2020
KSZ027-032215-
Wallace KS-
401 PM MDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALLACE COUNTY UNTIL
415 PM MDT...
At 401 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Weskan, or 14 miles northwest of Sharon Springs,
moving east at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sharon Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3909 10205 3914 10188 3913 10187 3913 10177
3890 10173 3890 10205
TIME...MOT...LOC 2201Z 261DEG 15KT 3901 10199
HustedThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:17 PM MDT | Special Weather Statement | GLD | Cheyenne | 13 min |
| Jun 3, 3:13 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 62 min |
| Jun 3, 4:01 PM MDT | Special Weather Statement | GLD | Wallace | 14 min |
| Jun 3, 4:16 PM MDT | Special Weather Statement | GLD | Wallace | 14 min |
| Jun 3, 4:32 PM MDT | Special Weather Statement | GLD | Wallace | 28 min |
| Jun 3, 5:00 PM MDT | Special Weather Statement | GLD | Wallace | 30 min |
| Jun 3, 5:27 PM MDT | Special Weather Statement | GLD | Greeley | 18 min |
| Jun 3, 5:34 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 56 min |
| Jun 3, 5:48 PM MDT | Special Weather Statement | GLD | Wichita | 27 min |
| Jun 3, 1:05 PM MDT | Special Weather Statement | GLD | Kit Carson | 25 min |
| Jun 3, 1:31 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 28 min |
| Jun 3, 1:41 PM MDT | Special Weather Statement | GLD | Kit Carson | 19 min |
| Jun 3, 1:45 PM MDT | Special Weather Statement | GLD | Kit Carson | 15 min |
| Jun 3, 1:59 PM MDT | Special Weather Statement | GLD | Kit Carson | 16 min |
| Jun 3, 2:10 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 25 min |
| Jun 3, 2:17 PM MDT | Special Weather Statement | GLD | Kit Carson | 13 min |
| Jun 3, 2:25 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 65 min |
| Jun 3, 2:37 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 68 min |
| Jun 3, 3:09 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 66 min |
| Jun 3, 3:51 PM MDT | Special Weather Statement | GLD | Kit Carson | 24 min |
| Jun 3, 4:13 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 62 min |
| Jun 3, 4:53 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 52 min |
| Jun 3, 4:59 PM MDT | Special Weather Statement | GLD | Cheyenne | 31 min |
| Jun 2, 6:04 PM MDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 37 min |
| Jun 2, 7:26 PM MDT | Flash Flood Warning | GLD | Hitchcock | 4 hr |
| Jun 2, 7:34 PM MDT | Special Weather Statement | GLD | Red Willow | 26 min |
| Jun 2, 7:58 PM MDT | Special Weather Statement | GLD | Red Willow | 32 min |
| Jun 3, 4:15 PM MDT | Special Weather Statement | GLD | Dundy | 15 min |
| Jun 3, 4:21 PM MDT | Special Weather Statement | GLD | Dundy | 24 min |
| Jun 3, 4:33 PM MDT | Special Weather Statement | GLD | Dundy | 27 min |
| Jun 3, 4:40 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 65 min |
| Jun 3, 5:16 PM MDT | Severe Thunderstorm Warning | GLD | Hitchcock | 29 min |
| Jun 3, 5:44 PM MDT | Special Weather Statement | GLD | Hitchcock | 31 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.